Thunderstorm Wind, Butler
- When
- July 10, 3:35 PM EST to 3:43 PM EST
- Where
- Butler County, Collinsville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.517, -84.617
Trees were downed.
7 thunderstorm wind, 1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jul 10, 2:16 PM EST, 1 hour 19 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 316 PM EDT SAT JUL 10 2004 .SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)... KILN RADAR INDICATED SHOWERS AND THUNDERSTORMS DEVELOPING MAINLY ALONG AND SOUTH OF A WEAK BOUNDARY LOCATED EAST-WEST THROUGH CENTRAL OHIO AND CENTRAL INDIANA THIS AFTERNOON. EXPECT THIS ACTIVITY TO DIMINISH SOME WITH THE LOSS OF DAYTIME HEATING BUT THREAT WILL REMAIN ALL NIGHT. WILL START WITH LIKELY POPS...MAINLY CENTRAL AND SOUTH...AND DECREASE TO CHANCE OF PRECIPITATION OVERNIGHT. GFS AGAIN EXHIBITING CONVECTIVE FEEDBACK PROBLEMS AND PREFER TO TREND TO ETA SOLUTION. WEAK SHORT WAVE MOVES THROUGH TONIGHT AND AGAIN ON MONDAY WHEN WE GET INTO NW FLOW. KEPT POPS IN CHANCE CATEGORY THROUGH OUT SHORT TERM. CONTINUED CLOSE TO CURRENT FORECAST TEMPERATURES AND A BLEND OF ETA AND GFS. && .LONG TERM (TUESDAY THROUGH FRIDAY)... UPPER LOW BUILDS DOWN INTO THE GREAT LAKES AND OHIO VALLEY THROUGH THE END OF THE WEEK. WILL KEEP MENTION OF RW/TRW UNTIL AXIS OF TROF PASSES WHICH IS ON WED INTO WED NIGHT. COOLER LESS MUGGY CONDITIONS CAN THEN BE EXPECTED FOR THE END OF THE WEEK AS NWLY FLOW ALOFT CONTINUES. A SECONDARY TROF APPROACHES FOR THE LATTER HALF OF THE WEEKEND BRINGING A SOME RETURN FLOW OUT OF THE SOUTH (I.E. WARMER AND MUGGIER CONDITIONS). && .AVIATION (18Z-18Z)... H5 S/W RUNNING INTO MEAN RIDGING WILL FLATTEN OUT AND LEAVE AN ENHANCED AREA OF VORTICITY OVER OHVLY THIS AFTERNOON AND TONIGHT... BEFORE SLOWLY DYING OUT AND MOVING ESE ON SUN. SFC BOUNDARY IN SRN FCST AREA PER MSLP FIELD IS PROBABLY FURTHER N WHERE LOWER DEWPOINTS IN THE UPPER 60S ARE NOTED...FROM NE OH THROUGH NRN IL. REST OF AMS IS QUITE JUICY WITH LOW TO MID 70S DWPTS AND WEAK WIND FIELDS. PROBLEM WITH TAFS IS THAT POPUP THUNDERSTORMS WILL BE AROUND THIS AFTERNOON AND LIKELY TRANSITION TO MORE SHOWERY PRECIP TONIGHT WITH JUST ISOLD THUNDER. THIS STILL LEAVES 4 HOUR GROUPINGS IN THE TAFS BECAUSE OF TEMPO RULE. THINKING IS THAT THERE WILL BE ABOUT 30% COVERAGE EARLY THIS AFTERNOON AND THEN HAVE AN HOUR OR THREE THIS EVENING OF PREVAILING THUNDERSTORMS AT ANY TAF SITE. NO MAJOR DISTINCTIONS BETWEEN TAFS AS THEY ARE ALL UNDER THE SAME AIRMASS AND EQUALLY SHARE THE CHANCE OF POPUP STUFF THIS AFTERNOON...AND SHOWERY ACTIVITY TONIGHT AND TOMORROW. && .ILN WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE. OH...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 455 AM EDT SAT JUL 10 2004 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-110854- ADAMS OH-AUGLAIZE OH-BOONE KY-BRACKEN KY-BROWN OH-BUTLER OH- CAMPBELL KY-CARROLL KY-CHAMPAIGN OH-CLARK OH-CLERMONT OH-CLINTON OH- DARKE OH-DEARBORN IN-DELAWARE OH-FAIRFIELD OH-FAYETTE OH-FAYETTE IN- FRANKLIN OH-FRANKLIN IN-GALLATIN KY-GRANT KY-GREENE OH-HAMILTON OH- HARDIN OH-HIGHLAND OH-HOCKING OH-KENTON KY-LEWIS KY-LICKING OH- LOGAN OH-MADISON OH-MASON KY-MERCER OH-MIAMI OH-MONTGOMERY OH- OHIO IN-OWEN KY-PENDLETON KY-PICKAWAY OH-PIKE OH-PREBLE OH-RIPLEY IN- ROBERTSON KY-ROSS OH-SCIOTO OH-SHELBY OH-SWITZERLAND IN-UNION OH- UNION IN-WARREN OH-WAYNE IN- 455 AM EDT SAT JUL 10 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The Cincinnati radar (KILN), 69 km away, was scanning. The volume nearest the first event began at 20:36 UTC.
7 thunderstorm wind, 1 flood. Local standard time, as filed.
Trees were downed.
Trees and power poles were knocked down.
Large tree limbs were downed across a few roads.
Trees were knocked down.
Trees were downed.
Trees were downed.
A couple of trees were knocked down.
Thunderstorms produced two to three inches of rain across northern Miami county during the late evening. Several roads were flooded from the heavy rain.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2004Every state in 2004This day in weather historyWarnings in Ohio, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5417141, 5417142, 5417143, 5417202, 5417201, 5417203, 5417204, 5417205.